Invisible Illness Awareness Week 2016: Our Voices Need to Be Heard
Never heard of Invisible Illness Awareness Week? You're not alone. Jody Smith sheds a little light to make it more visible
Discuss the article on the Forums.

LDN side effects other than insomnia?

Discussion in 'Antivirals, Antibiotics and Immune Modulators' started by purrsian, Dec 23, 2016.

  1. purrsian

    purrsian Senior Member

    Messages:
    316
    Likes:
    799
    Just looking for some idea of whether LDN could be causing the issues I'm having now. I started LDN 3 weeks ago (0.5mg at night). First week I had a slight improvement in my overall symptoms, mostly in mood and in the heavy type feeling, but also in fatigue and energy levels. Second to third week I lapsed back to where I was at prior to starting (which was the worst I've been in a while).

    The main noticeable difference the LDN has had is that my evenings are the best time of day now (8pm to 11pm). I used to be in bed by 8.30 to 9, but now it's when I feel my clearest. I think my sleep quality is a little better, although I'm still at my worst in the mornings (usually about half hour after waking, this happened prior to LDN too).

    However today, my muscle fatigue has been truly terrible and I spent all day in bed watching shows, as I just couldn't physically do much else. I actually partly collapsed earlier when I got up to let the dog out, my legs felt so incredibly weak and awful suddenly so I just kind of let them give way (I'm not sure if I let them or if it was just happening?) so that it was a partly controlled collapse. I've never had anything like that happen before. My muscle weakness feels terrible, but has never been objective in that way before. I do have POTS, but it wasn't what normally happens with that. And I become hypotensive when on salt tablets, but again, very different feeling.

    Also, the past week, my crashes have been most intense but shorter in duration. I seem to have times where I don't feel I can do anything at all for about 30-60 mins, but afterwards I go back to normal (my normal that is). Usually, my crashes are more about several hours to a day or two being worse than usual.

    Anyway, just wondering if anyone has any kind of idea if it's related to the LDN or not. I'm on a very low dose and it has been 3 weeks already so I didn't think it would be, but it's a new drug so I'm just not sure. Is it possible that it's starting to activate my immune system a bit so that's doing weird things to me?
     
  2. ebethc

    ebethc Senior Member

    Messages:
    1,206
    Likes:
    785
    LDN makes me tired, no matter how little I take... It's a shame, b/c it's very helpful for pain, and a sense of well-being... It seems to calm down my system, but there's no getting around the fatigue, no matter what I do
     
    purrsian likes this.
  3. luludji

    luludji

    Messages:
    34
    Likes:
    63
    I would appreciate to hear more experiences with LDN. I started three weeks ago and after some rough nights thought to have some benefits from it.
    Started with 0,5 mg and ended with 1,5 mg. But side effects were too much, very tired, teary, black around the eyes, depressed.
    I decided to stop yesterday and will give it a try another time. But I wonder if it's worth it...
     
    purrsian likes this.
  4. *GG*

    *GG* Senior Member

    Messages:
    6,142
    Likes:
    4,735
    Concord, NH
    I was on LDN since 2009, recently ran out. My insurance would not cover it, and don't have much money since I have not worked in over 3 years, and am still waiting on disability.

    LDN was rough at 1st for me as well, although I was in a major crash! Had it compounded at 1.5mg, not the lower dose of 0.5 mgs.

    Going to see if Nimodipine would do similarly for me, and likely covered by insurance!


    GG

    http://forums.phoenixrising.me/inde...-bicycle-for-30-60-minutes-without-pem.48478/
     
    purrsian and luludji like this.
  5. Zombie_Lurker

    Zombie_Lurker

    Messages:
    42
    Likes:
    228
    USA
    Purrsian,

    Weakness is listed as a potential side effect of Naltrexone. I took ldn for about 2.5 years at a .5 mg dose. I didn't know it at the time it was due to the ldn, but after taking ldn for 6-8 months I started to have severe side effects from it. What I am saying is that it is entirely possible that what is happening to you could be side effects of the ldn, even though you are taking a low dose.

    Furthermore, I had a six month period during the 2.5 years that I took the ldn where I was very weak physically and fell down a lot. Now I wonder if this period of weakness was a side effect of the ldn as well or just due to a major relapse of severe ME that I was having at the time (or both?).
     
    purrsian likes this.
  6. purrsian

    purrsian Senior Member

    Messages:
    316
    Likes:
    799
    Thanks for the feedback guys. I'm running out of my tablets but can't see doctor for new prescription due to holiday period, so I'm taking my tablet every second night right now. Interestingly, I've noticed that the night after taking my tablet, I have the good period (8pm to 11pm) that I spoke of, but not the night after missing a tablet. On those nights, I just feel like I did prior to the tablets - going to sleep about 9ish, usually feeling more tired after dinner without any upswing at all.

    I'm wondering if I should change the time of my dose so that my good period is during a better time of day, but I'll talk to my doctor about it next time I see her. I know it's best at nighttime so that you get the blocking in the early hours of morning when most endorphins are being made/released, so I was thinking I might try taking it at 7 or 8pm instead of 9 or 10pm and see what happens. If it can make my good period just a little earlier, perhaps I can make better use of it and I'll be able to get to sleep a little earlier.

    I've noticed my crashes are shorter, but definitely more intense and always include the feeling of muscle weakness. I haven't had any more collapses, although a couple of times I've felt close to what I felt when I did collapse. If I can function better overall, I don't mind having the intense crashes if I can learn to manage and plan for them. I'm starting to get a bit more of the immune type symptoms (sore/tight throat, pressure behind nasal area, weird feeling ears and postnasal drip) so I'm hoping that's my immune system starting to do something for once. It's nothing too major, so will be interesting to see if it gets worse when I up my dosage next week. It will be interesting to see if the intense crashes or muscle weakness is affected by a dosage change too, I guess it will hopefully reveal if it's connected to the LDN or not.

    I did get a little affected by my crashes during Christmas events, but I'm doing surprisingly okay today. Christmas eve was busy, making two lots of rum balls, wrapping last few presents, getting ready then spending evening at in-laws. The morning was hard to get going, with weakness and anxiety about getting through everything, but fiance helped me get going. In the evening, I crashed while at in-laws after a few hours and just lay on couch while they talked on other side of room. After about half hour, I bounced back. Then off to my family for Christmas day, which was okay from 11.30 till about 3 when I crashed pretty bad and we left. Was totally out of it when saying goodbye and forgot my handbag, but fiance went and got it. We had a few hours before we were due to go to his extended family for dinner so I just lay down and he told me I could stay home if needed. I ended up going after getting ready slowly, although making conversation was hard. I didn't crash though which was good. Boxing day I just rested all day and watched shows in bed. Expected today to be bad too, as I did a lot over the past few days, but I'm actually doing fairly ok. It's not like I could go and do housework or anything, but I don't feel like I'm dying like I expected lol

    So I think that the LDN is helping me with PEM. If it's helping me to function better overall by improving the PEM and I can learn to manage and plan for the intense crashes, then I think it'll be worth it. I'll update again when I start on the higher dose (1mg) and hopefully I'll have some more insights :)
     

See more popular forum discussions.

Share This Page